MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804300-28
Medical Device Problem Codes Patient-Device Incompatibility (2682); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified, moderately tortuous mid left anterior descending artery.The 3.0x28mm xience skypoint stent delivery system was deployed; however, not fully opposed to the vessel wall and had become bent.Therefore, an unspecified balloon catheter was used to remove the stent.A new unspecified stent was used and implanted to successfully complete the procedure.There was no adverse patient sequela and no clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no similar complaints from this lot.The investigation determined the reported difficulties and subsequent unexpected medical intervention appear to be related to circumstances of the procedure, as it is likely the device interacted with the mildly calcified, moderately tortuous lesion during deployment, causing the reported patient-device incompatibility (wall apposition) in addition to the reported material deformation.An unspecified balloon catheter was used to remove the stent.A new unspecified stent was used and implanted to successfully complete the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.Correction c9 - #1 event reappeared after reintro: updated from "none selected" to "doesn't apply".

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19335233
Report Number2024168-2024-05977
Device Sequence Number3009750
Product Code NIQ
UDI-Device Identifier08717648233265
UDI-Public(01)08717648233265(17)270122(10)4020141
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1804300-28
Device Lot Number4020141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer05/20/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown